Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 202, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 4, 2015, 2:27 PM EDT for Auglaize County, Mercer County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2015, 2:27 PM EDT (18:27 UTC)
- Expired
- Sep 4, 2015, 3:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Auglaize County, OH, Mercer County, OH
The radar
The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:42 PM EDT, 45 minutes earlier.
Area forecast discussion, Sep 4, 1:42 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 142 PM EDT FRI SEP 4 2015 .SYNOPSIS... A WEAK UPPER DISTURBANCE WILL LINGER ACROSS THE GREAT LAKES REGION INTO THE FIRST PART OF THE WEEKEND BEFORE DISSIPATING. THIS WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL RIDGE IS THEN EXPECTED TO BUILD ACROSS THE REGION SUNDAY...AND REMAIN ACROSS THE AREA INTO MONDAY. TEMPERATURES WILL REMAIN VERY WARM FOR EARLY SEPTEMBER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A NEARLY STATIONARY CLOSED UPPER LEVEL LOW OVER THE SOUTHERN GREAT LAKES WILL SLOWLY WEAKEN THROUGH THIS AFTERNOON. THE WARM...MOIST AIRMASS ACROSS OUR AREA REMAINS SIMILAR TO THAT OF THE PAST SEVERAL DAYS. HIGHS TODAY SHOULD ONCE AGAIN PUSH UP INTO THE UPPER 80S TO LOWER 90S WITH GOOD INSTABILITY DEVELOPING THROUGH THE AFTERNOON. THE COMBINATION OF THIS AND SOME WEAK UPPER LEVEL FORCING SHOULD ONCE AGAIN RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPMENT. GIVEN THE RELATIVELY WEAK FLOW ALOFT...ANY STORMS WILL BE FAIRLY SLOW MOVING...LEADING TO THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... CONVECTIVE ACTIVITY IS EXPECTED TO WANE THIS EVENING...LEAVING MOSTLY CLEAR TO PARTLY CLOUDY SKIES OVERNIGHT. ON SATURDAY...UPPER LEVEL LOW WILL SHEAR AND EVENTUALLY LOSE ITS IDENTITY BY SATURDAY EVENING AS MID LEVEL RIDGING TRIES TO BUILD INTO OUR AREA FROM THE WEST AND EAST. WE SHOULD SEE ONE MORE DAY FOR A THREAT OF A SHOWER/STORM DURING PEAK HEATING...BUT COVERAGE SHOULD BE LESS THAN TODAY. BY SATURDAY NIGHT...SKIES WILL BECOME MOSTLY CLEAR. FOR THE PERIOD SUNDAY INTO SUNDAY NIGHT...MODELS INDICATE THAT MID LEVEL RIDGING WILL BUILD AND EXTEND FROM THE SOUTHERN PLAINS NORTHEAST THROUGH OUR REGION THEN INTO NEW ENGLAND. INCREASING SUBSIDENCE ALONG WITH A LITTLE BIT DRIER AIR FROM THE EAST SHOULD KEEP THE FORECAST DRY. TEMPERATURES WILL REMAIN VERY WARM OVER THE WEEKEND WITH HIGHS IN THE UPPER 80S TO NEAR 90 AND LOWS GENERALLY IN THE MID AND UPPER 60S. && .LONG TERM /MONDAY THROUGH THURSDAY/... SOUTHERLY FLOW WILL ALLOW FOR TEMPERATURES TO CLIMB INTO THE MID 80S TO NEAR 90 DEGREES ACROSS THE FA MONDAY THROUGH TUESDAY. SUNDAY THROUGH TUESDAY WILL PRIMARILY BE DRY HOWEVER A FEW STORMS WILL BE POSSIBLE ACROSS NW PORTIONS OF THE FA TUESDAY AFTERNOON INTO TUESDAY NIGHT AS THE NEXT SYSTEM APPROACHES. ON WEDNESDAY A FRONTAL BOUNDARY WILL MOVE INTO THE AREA BRINGING BETTER CHANCES OF PRECIPITATION TO THE REGION. THERE ARE SOME DIFFERENCES WITH THE MODELS ON HOW QUICKLY THIS FEATURE MOVES OUT AND WHETHER OR NOT A SECONDARY AREA OF LOW PRESSURE MOVES ALONG THE FRONT AND LINGERS PRECIPITATION ACROSS THE REGION. THE ECMWF FAVORS THE SLOWER SOLUTION WITH THE SECONDARY AREA OF LOW PRESSURE. DECIDED TO LINGER THE PRECIPITATION LONGER THAN THE GFS HOWEVER NOT AS LONG AS THE ECMWF. TEMPERATURES WILL BE COOLER ON WEDNESDAY WITH PRECIPITATION AROUND THE REGION AND ON THURSDAY AFTER THE PASSAGE OF THE FRONT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN POPPING UP ACROSS THE AREA AGAIN THIS AFTERNOON IN THE CONTINUED WARM AND UNSTABLE AIRMASS. EXPECT TO SEE A GRADUAL INCREASE IN COVERAGE THROUGH THE REST OF THE AFTERNOON AS WE CONTINUE TO DESTABILIZE. TOUGH TO TIME THE STORMS IN TO ANY OF THE TAF SITES THOUGH SO WILL STICK WITH THE TREND OF COVERING THE THREAT WITH A VCTS THROUGH THE DAYTIME PERIOD. EXPECT THUNDERSTORM ACTIVITY AND CU TO DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THIS WILL LEAD TO SOME PATCHY MVFR TO LOCALLY IFR BR/FG RESTRICTIONS LATER TONIGHT...ESPECIALLY AT KLUK. WITH THE SAME AIR MASS STILL IN PLACE ON SATURDAY...ISOLATED THUNDERSTORM ACTIVITY WILL ONCE AGAIN BE POSSIBLE HEADING INTO THE AFTERNOON HOURS. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...JGL SHORT TERM...HICKMAN LONG TERM...NOVAK AVIATION...JGL
Hazardous weather outlook, Sep 4, 4:07 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 407 AM EDT FRI SEP 4 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-051000- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY- GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 407 AM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 2:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT FRI SEP 4 2015
OHZ034-035-041830-
AUGLAIZE OH-MERCER OH-
205 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN AUGLAIZE AND
NORTHERN MERCER COUNTIES UNTIL 230 PM EDT...
AT 202 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SPENCERVILLE TO NEAR ROCKFORD...MOVING SOUTHEAST AT 20
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CELINA...WAPAKONETA...ST. MARYS...FORT SHAWNEE...
CRIDERSVILLE...ROCKFORD...WAYNESFIELD...MOULTON...
WABASH...MENDON...BUCKLAND...UNIOPOLIS...KOSSUTH...TAMA...STATE
ROUTE 116 AT STATE ROUTE 197...CHATTANOOGA...NEPTUNE AND ST. JOHNS.
THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 111 AND 118.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4073 8446 4069 8445 4068 8445 4069 8422
4066 8422 4066 8411 4064 8411 4064 8388
4056 8388 4053 8480 4072 8480
TIME...MOT...LOC 1802Z 296DEG 15KT 4070 8436 4068 8476The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:04 PM EDT | Flash Flood Warning | ILN | Fairfield, Franklin | 3 hr |
| Sep 3, 8:31 PM EDT | Special Weather Statement | ILN | Fairfield, Franklin | 29 min |
| Sep 4, 2:05 PM EDT | Special Weather Statement | ILN | Auglaize | 25 min |
| Sep 4, 2:29 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 3 hr |
| Sep 4, 2:34 PM EDT | Special Weather Statement | ILN | Hardin | 26 min |
| Sep 4, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Mercer, Shelby | 46 min |
| Sep 4, 3:12 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| Sep 4, 3:19 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 26 min |
| Sep 4, 3:26 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan, Union | 3 hr |
| Sep 4, 3:27 PM EDT | Special Weather Statement | ILN | Mercer | 33 min |
| Sep 4, 3:32 PM EDT | Special Weather Statement | ILN | Shelby | 28 min |
| Sep 4, 3:36 PM EDT | Special Weather Statement | ILN | Montgomery | 24 min |
| Sep 4, 3:47 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Sep 4, 3:59 PM EDT | Special Weather Statement | ILN | Greene | 31 min |
| Sep 4, 4:10 PM EDT | Special Weather Statement | ILN | Franklin, Union | 50 min |
| Sep 4, 4:15 PM EDT | Areal Flood Advisory | ILN | Greene, Montgomery | 2 hr |
| Sep 4, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 40 min |
| Sep 4, 4:35 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 40 min |
| Sep 4, 4:36 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Madison, Union | 3 hr |
| Sep 4, 4:49 PM EDT | Special Weather Statement | ILN | Warren | 26 min |
| Sep 4, 4:59 PM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Sep 4, 5:02 PM EDT | Special Weather Statement | ILN | Greene | 28 min |
| Sep 4, 5:05 PM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Sep 4, 5:28 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| Sep 4, 5:44 PM EDT | Special Weather Statement | ILN | Darke, Mercer | 31 min |
| Sep 4, 6:07 PM EDT | Special Weather Statement | ILN | Hocking | 23 min |
| Sep 4, 6:33 PM EDT | Special Weather Statement | ILN | Hamilton | 27 min |
| Sep 4, 6:51 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Sep 4, 6:58 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Sep 4, 7:01 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 44 min |
| Sep 4, 7:06 PM EDT | Special Weather Statement | ILN | Butler | 24 min |
| Sep 4, 7:28 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| Sep 4, 7:44 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Sep 4, 6:26 PM EDT | Special Weather Statement | ILN | Wayne | 34 min |
| Sep 4, 7:49 PM EDT | Areal Flood Advisory | ILN | Fayette, Franklin, Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.